?

Log in

No account? Create an account

Previous Entry | Next Entry

All the drugs in the world...

...Or so it seems. They're scattered around me like sweets There's a 'turbohaler,' which sounds fun, a nasal spray, and what appear to be thousands of tablets. The consultant warned me that I might wish to take his prescription to my GP because the medication he wants me to take is expensive if bought over the counter,but he wants me to start taking this stuff today, and I haven't a hope of seeing my GP this afternoon just to turn a private doctor's prescription into an NHS one. I could save some cash and start the course after an appointment back at the local walk-in, but two months of this is enough. I paid the whole whack.
£83 for medication alone.
Fortunately the blood test, which I also had to have, is covered by the cost of the consultation which in turn is covered by insurance. If it transpires I need an allergy test, I'll go back to the NHS. Far be it from me to gobble up resources someone more needful could use, but I can't have this running into the hundreds - further into the hundreds I should say.
Another party missed today. 2016 gave me a fantastic summer but a crappy winter...Put in those terms, can't complain really.

Comments

( 4 comments — Leave a comment )
velvet_the_cat
Jan. 6th, 2017 01:21 pm (UTC)
Not sure I would call turbohalers 'fun' personally! ;o)

Fingers crossed they'll sort out the root cause and fix you.
smokingboot
Jan. 6th, 2017 03:20 pm (UTC)
You are right about the turbohaler - it's this stuff called symbicort and it's very odd. The doc took me through a whole bunch of side effects to be wary of, and they sound pretty discouraging. He never mentioned that Symbicort may be an issue if you have a family history of osteoporosis, which I do. I will talk to him about this when I see him.

Thank you for those crossed fingers! This whatever-it-is has become a real impediment to everyday living!
velvet_the_cat
Jan. 6th, 2017 03:40 pm (UTC)
Anything steroid-related seems to have the side effects list from hell. I was so terrified when I read the list when I was prescribed them a few years ago I wouldn't start the course until I had spoken to my GP again.

Hopefully it's mostly a 'covering their arses exercise' in these litigious days we live in. Plus, if it's one that the doc didn't mention, that could be a more unusual one.

Trouble is, once you know about all this stuff it's hard to forget about it.
smokingboot
Jan. 6th, 2017 08:55 pm (UTC)
Exactly the way I feel!

( 4 comments — Leave a comment )

Profile

default
smokingboot
smokingboot

Latest Month

April 2017
S M T W T F S
      1
2345678
9101112131415
16171819202122
23242526272829
30      

Tags

Powered by LiveJournal.com